Lightning, Lewis
- When
- July 15, 8:00 PM CST
- Where
- Lewis County, La Grange
- Reported by
- NEWSPAPER
- Coordinates
- 40.097, -91.722 (the zone’s center; the record gives no point)
A lightning strike splintered a tree in La Grange City Park.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 15, 12:35 PM CST, 7 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 135 PM CDT TUE JUL 15 2003 MCS MOVED JUST EAST OF OUR CWA THIS MORNING. A TSTM REACHED A SVR LVL IN FAYETTE COUNTY IL AROUND 830 AM WITH 70 VIL. AT 17Z MSAS HAD LIS AROUND -8 AROUND AND SOUTH OF STL METRO AREA...BUT 700MB TEMPS QUITE CAP WITH TEMPS AROUND 10 C...TSTMS WILL HAVE SOME DIFFICULT TO DEVELOP THID AFTERNOON. SFC FRONT JUST NORTH OF STL AND COU LINE...DEWPOINT IN THE MID 70S...WHILE IN THE NORTHEAT THE DEWPOINT WAS IN THE MID 60S. DEWPOINT WILL DROP IN THE MID 60S AFTER MIDNIGHT AND THE WIND WILL TURN FROM THE NW...THIS WILL HELP TO BING TEMPS IN THE MID TO UPPER 60S FOR THE LOWS TONIGHT. DRY WEATHER PTN IS IN STORE FOR WED AND THURS. LOOK FOR SERIOUS OF WV COMMING OUT NW FLW. THIS WILL BRING A CHC FOR SHWRS AND TSTMS FROM FRI INTO SUNDAY. A LARGE HIGH PRESSURE IN THE WEST WITH A LOW PRESSURE IN THE NE WILL PRODUCE FEW DEGREES BELOW NORMAL TEMPS AND DEWPOINT THROUGH TUESDAY. DAYTIME HIGH WILL BE IN THE MID TO UPPER 80S WIT THE LOWS IN THE 60S. DRY WEATHER FOR THE FIRST PART OF NEXT WEEK. BUT...NOT RULING OUT SCT AFTN AND EVE TSTMS ACRS OF CWA. LOOKING INTO THE FAR FUTURO...MRF KP STRONG WESTERLY IN THE NORTHERN PORTION OF U.S. WHILE IS BUILDING-UP A LARGE RIDGE FROM THE WEST COAST INTO THE EASTERN SHORES. THIS COULD BRING VERY WARM WEATHER ACRSS THE MID WEST BY THE END OF NEXT WEEK. .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. ACQUAVIVA
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 500 AM CDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND THIS EVENING THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTHEAST OF A LINE EXTENDING FROM OAK HILL MISSOURI NORTHEAST TO ST. JAMES ILLINOIS. SOME CITIES INCLUDED IN THE SLIGHT RISK AREA ARE CUBA...FARMINGTON...ELLINGTON...BELLEVILLE...SPARTA AND SALEM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE ATMOSPHERE BECOMES MORE UNSTABLE ALONG A WEAK COLD FRONT MOVING SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE IF THEY MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) GKS
The St Louis radar (KLSX), 179 km away, was scanning. The volume nearest the first event began at 01:57 UTC.
1 lightning. Local standard time, as filed.
A lightning strike splintered a tree in La Grange City Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375393.